Alert archive / Florida / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 28, NWS Tallahassee, FL

March 6, 2026Holmes County, Jackson County, Florida; Geneva County, Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 6, 2026, 2:23 PM CST for Holmes County, Jackson County, Florida; Geneva County, Houston County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2026, 2:23 PM CST (20:23 UTC)
Expired
Mar 6, 2026, 2:52 PM CST
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Geneva County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL

The radar

The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 12:05 PM CST, 2 hours 18 minutes earlier. Its key messages:

  • Issued at 105 PM EST Fri Mar 6 2026
  • Recurring rounds of nighttime and morning fog, potentially dense, will continue through this weekend. Allow extra time for your morning commutes.
  • Scattered sea breeze showers and thunderstorms are expected this afternoon across inland areas. Some of these storms could produce dangerous lightning and gusty winds of 40 mph. Remember, "When thunder roars, go indoors!"
  • Unseasonably warm temperatures are expected through the first half of next week. There is a low to medium chance of reaching record high temperatures late in the week and this weekend.
Area forecast discussion, Mar 6, 12:05 PM CST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
105 PM EST Fri Mar 6 2026

...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.KEY MESSAGES...
Issued at 105 PM EST Fri Mar 6 2026

- Recurring rounds of nighttime and morning fog, potentially
  dense, will continue through this weekend. Allow extra time for
  your morning commutes.

- Scattered sea breeze showers and thunderstorms are expected this
  afternoon across inland areas. Some of these storms could
  produce dangerous lightning and gusty winds of 40 mph. Remember,
  "When thunder roars, go indoors!"

- Unseasonably warm temperatures are expected through the first
  half of next week. There is a low to medium chance of reaching
  record high temperatures late in the week and this weekend.

.SHORT TERM...
(This Evening through Saturday)
Issued at 1230 PM EST Fri Mar 6 2026

This afternoon, scattered sea breeze driven showers and isolated
thunderstorms may develop mainly near the I-75 corridor and into
southeast Alabama. Mid-level lapse rates near 7 C/km and DCAPE
around 700 J/kg suggests an environment supportive of stronger
downdrafts within any convection that may develop. As a result,
any storms that do form may produce gusty winds, lighting, and
potentially some small hail. Patchy to dense fog is expected
to develop tonight once again, particularly across the eastern
Florida Panhandle and into southeastern Alabama along with some
sea fog off the coast, into Saturday morning. A Dense Fog Advisory
is in effect for these regions and adjacent coastal waters tonight
into Saturday morning, driven by increased confidence in the
forecast. Highs today will reach the low to mid 80s before mild
overnight lows fall into the lower 60s.

Saturday's storm coverage is lower compared to today, with a bit
more surface ridging, leading to only a 25% chance of rain in the
Wiregrass.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 1230 PM EST Fri Mar 6 2026

The weather pattern recently has looked more like meteorological
summer, with record high temperatures possible. There will be a
potential for fog each morning through this weekend. This pattern
is compliments of a strong subtropical ridge over the Southwest
Atlantic with the westerlies displaced further to the north.

On Sunday and Sunday night, we'll have to keep an eye on an MCS
to the northwest as it tracks toward the region. A most likely
scenario is for this activity to be on a downward trend as it
enters the region due to a lack of instability.

Unseasonably warm temperatures are expected through the first
half of next week with highs well into the 80s away from the
cooler waters of the Gulf coast. Monday and especially Tuesday
are expected to be borderline hot, with widespread middle and
upper 80s. There is a low to medium chance (20-50%) for highs
at or above 90 for Tuesday.

Looking ahead, rain chances will start to increase next
Wednesday, particularly NW of a PAM-ABY line, as low pressure
starts to move east along or inland of the Gulf Coast. It's
too early to speculate on any severe threat, as there are
differences on the strength and placement of the middle and
upper-level features.

&&

.AVIATION...
(18Z TAFS)
Issued at 1230 PM EST Fri Mar 6 2026

MVFR to VFR conditions will continue today with a couple of
isolated showers and storms possible further inland later today. A
similar setup to last night/this morning is expected, with fog/low
stratus once again rolling into KECP early in the night before
spreading to KDHN. Additional fog/low stratus will be possible at
the other terminals in the predawn hours through around 14z,
although confidence is lower in those areas.

&&

.MARINE...
Issued at 1230 PM EST Fri Mar 6 2026

Over the next several days, the coastal waters will be under the
influence of a subtropical ridge of high pressure over the Southwest
Atlantic. The main concern will be sea fog through this weekend
due to the warm and moist air mass over winter-chilled waters.
The ridge will maintain southeast winds around 10 to 15 knots
through the period. Daily afternoon seabreezes will prevail over
the nearshore waters. The next chance of precipitation is not
until midweek as low pressure approaches.

&&

.FIRE WEATHER...
Issued at 1230 PM EST Fri Mar 6 2026

Southerly to Southeasterly transport winds around 10-15 mph will
continue through Saturday before turning more Southwesterly on
Sunday and Monday. The daily afternoon seabreeze will advance inland
each afternoon, turning surface winds move southerly and increasing
after its passage. Good dispersions are expected overall with
pockets of high dispersions on Saturday and Sunday. Less coverage
thunderstorm coverage is expected for Saturday before increasing
again on Sunday and Monday. Gusty, erratic winds and dangerous
lightning strikes will be possible in and near storms.

&&

.HYDROLOGY...
Issued at 1230 PM EST Fri Mar 6 2026

While localized heavy downpours are possible in storms, flood
concerns remain rather low. The main hydrologic hazard remains the
severe to extreme drought continuing across the area. For more
information on local drought impacts, visit
www.weather.gov/tae/DroughtInformationStatement.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   81  63  82  61 /  10  10  10   0
Panama City   79  63  78  63 /  10   0   0   0
Dothan        84  63  83  62 /  50  10  20  10
Albany        84  63  84  60 /  20  20  10  10
Valdosta      85  63  86  61 /  40  30  10  10
Cross City    86  62  86  60 /  20  20  10  10
Apalachicola  72  62  72  62 /   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory from midnight tonight to 7 AM CST Saturday
     for FLZ007>010-012.

     High Rip Current Risk through late tonight for FLZ108-112-114.

     Dense Fog Advisory from 10 PM this evening to 7 AM CST Saturday
     for FLZ108-112.

GA...None.
AL...Dense Fog Advisory from midnight tonight to 7 AM CST Saturday
     for ALZ065-066-068.

GM...Dense Fog Advisory from 7 PM this evening to 7 AM CST Saturday
     for GMZ735-751-770.

&&

SHORT TERM...LF
LONG TERM....LF
AVIATION...Merrifield
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...Young

In the hours before

Special weather statement, Mar 6, 2:12 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
212 PM CST Fri Mar 6 2026

ALZ068-069-FLZ009>011-062100-
Geneva AL-Houston AL-Holmes FL-Jackson FL-Washington FL-
212 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GENEVA...SOUTH
CENTRAL HOUSTON...NORTHWESTERN JACKSON...EASTERN HOLMES AND NORTH
CENTRAL WASHINGTON COUNTIES THROUGH 300 PM CST...

At 212 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Graceville, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chipley, Graceville, Bonifay, Hartford, Slocomb, Esto, Madrid,
Campbellton, Noma, Black, Richter Crossroads, Garretts Crossroads,
Tendil Crossing, Southern Junction, Holland Crossroads, Cobb
Crossroads, Jacobs, Noma Junction, Bahoma, and Ellaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3111 8571 3107 8546 3097 8533 3075 8555
      3077 8578
TIME...MOT...LOC 2012Z 213DEG 14KT 3088 8559

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

58-REESE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 8:41 PM CSTDense Fog AdvisoryTAEBay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 4 more11 hr
Mar 5, 8:44 PM CSTMarine Dense Fog AdvisoryTAE12 hr
Mar 5, 11:58 PM CSTRip Current StatementTAEBay, Gulf, Walton4 days
Mar 6, 11:27 AM CSTDense Fog AdvisoryTAEBay, Calhoun, Gulf, Holmes, Jackson, Liberty and 2 more20 hr
Mar 6, 11:28 AM CSTMarine Dense Fog AdvisoryTAE21 hr
Mar 6, 2:12 PM CSTSpecial Weather StatementTAEHolmes48 min
Mar 6, 3:01 PM CSTSpecial Weather StatementTAEDixie44 min
Mar 6, 4:00 PM CSTSpecial Weather StatementTAELafayette30 min
Mar 6, 4:30 PM CSTSpecial Weather StatementTAEMadison45 min
Mar 6, 4:50 PM CSTSevere Thunderstorm WarningTAEMadison40 min
Mar 6, 5:28 PM CSTSpecial Weather StatementTAEMadison62 min
Mar 6, 3:51 PM CSTSevere Thunderstorm WarningTAEBaker, Mitchell39 min
Mar 6, 4:33 PM CSTSpecial Weather StatementTAEWorth42 min
Mar 6, 4:37 PM CSTSpecial Weather StatementTAEBaker53 min
Mar 6, 4:40 PM CSTSpecial Weather StatementTAEDougherty50 min
Mar 6, 3:26 PM CSTSpecial Weather StatementTAECoffee64 min
Mar 6, 5:04 PM CSTSpecial Weather StatementTAEGeneva26 min

Nearby

Severe Thunderstorm Warnings in Florida, 2026Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.